Medical questions & health advice by board certified doctors
"After leaving yasmine birth control, is it normal have irregular periods?"
I was using yasmine since last year may.This year end of april I left it because I was experiencing strange effects.My last period was on the 7th of may this year and had not been having one ever since.I do experience the pain that I got everytime been on my period but nothing else and I am not pregnant.Could it be yasmine that causes this for going of it
It is normal to have some delay in the return of normal periods after stopping birth control. Typically this is on the order of a couple months, but in some women it can take longer. However, it is also possible that you developed a disorder that can cause irregular periods while you were on the birth control that the hormones in the birth control were masking. For example, one such disorder is called polycystic ovarian syndrome (PCOS), and is characterized by irregular periods along with weight gain, pre-diabetes, and hirsutism (increased hair growth such as facial hair). Another possibility, depending on your age, is that you have developed menopause or, if you are young, premature ovarian failure where your ovaries have stopped making estrogen but you continued to have regular periods while on the birth control. Because there is a range of possibilities including the two I just listed, as well as the possibility that your body is simply taking longer to adjust, I would recommend that you go see your primary care doctor or OB/GYN to discuss what might be happening. I would especially recommend you talk with your doctor if you were having unusual symptoms that made you stop the birth control in the first place. They can determine if any further testing is necessary and what birth control might be a better option for you.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.